| Model Number |
M0066401091 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): imdrf device code a0501 captures the reportable event of core wire broken.Block h10: the returned amplatz super stiff was analyzed.Upon visual assessment, it was observed that the coil wire was unraveled, and the core wire was detached at 2.8 cm from distal tip section to the transition point.The reported event of guidewire stuck was confirmed.Based on the condition of the returned device, engineers determined that problems were traced to manufacturing process.Boston scientific has determined the most probable cause of this complaint is manufacturing deficiency.
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff was used during a ureteroscopy with laser lithotripsy procedure in the kidney on (b)(6) 2023.During the procedure, the physician advances a sensor wire, also has the amplatz guidewire advanced in ureter.Then advances the rigid ureteroscope over the amplatz wire.Once scope is advanced and in place, when attempting to remove/withdraw the amplatz wire it was stuck.It required more pull to remove the wire, upon doing so pieces of the coating shredding from the wire.The physician flushed out the pieces from the patient.Rather than grab another amplatz, a second sensor wire was used to complete the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the core wire broken.